... take it at night and haven't slept at all. All night I suffer with flushing and itching. It is like a million bugs are crawling on me, including my eyes. To top it off I am having muscle pain in my arms and neck. I tried the baby aspirin and taking the med with a meal. I also take simvistatin. I am done with this med unless someone can offer another solution. I took medication at 9:00 pm and it is now 4:30 am. I am pretty much over this! Can anyone help?
Sounds like you are not tolerating the increased amount of Niacin in this medication. Niacin can cause flushing, and feeling hot - almost like a hot flash. With the sensation of bugs crawling on you I wonder if you are starting to have hives - red, itchy spots that are a telltale sign of an allergic reaction. Either way, this requires a call to your doctor right away and stop taking the medication until you hear back. I didn't detect any reason to wean off this medication, besides, if you are having an allergic reaction, which I strongly suspect, you have to go off the medication right away. Sometimes allergies build with increased exposure - you can go along for a long time then react because your body had all that it could take. I also copied an article I found that you might find interesting. Hope you have a good day -
You are having common side effects from the increased dosage. You can take half a regular aspirin (half of a 325mg pill) to help with the flushing. The itching is actually a common side effect also. To read a list of common side effects please go to: https://www.drugs.com/sfx/niaspan-side-effects.html
If the side effects become too bothersome or do not subside with continued use, as they should, please contact the doctor.
- Niaspan Information for Consumers
- Niaspan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Niaspan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Sep 2009 • 1 answer
Posted 23 Feb 2010 • 3 answers
Posted 17 Apr 2011 • 1 answer
Posted 18 Jan 2014 • 4 answers
Posted 5 Aug 2014 • 1 answer